Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 27, 2024, 12:18 PM CST for Jackson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2024, 12:18 PM CST (18:18 UTC)
- Expired
- Dec 27, 2024, 12:45 PM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted.
989
WFUS54 KLIX 271818
TORLIX
MSC059-271845-
/O.NEW.KLIX.TO.W.0035.241227T1818Z-241227T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1218 PM CST Fri Dec 27 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Jackson County in southern Mississippi...
* Until 1245 PM CST.
* At 1218 PM CST, a severe thunderstorm capable of producing a
tornado was located near Wade, or 14 miles northwest of Escatawpa,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3058 8867 3066 8876 3074 8870 3074 8842
3072 8841
TIME...MOT...LOC 1818Z 223DEG 18KT 3067 8865
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PG1 follow-up statement
640
WWUS54 KLIX 271825
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1225 PM CST Fri Dec 27 2024
MSC059-271845-
/O.CON.KLIX.TO.W.0035.000000T0000Z-241227T1845Z/
Jackson MS-
1225 PM CST Fri Dec 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR
NORTHEASTERN JACKSON COUNTY...
At 1225 PM CST, a confirmed tornado was located near Wade, or 14
miles north of Escatawpa, moving northeast at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wade, Hurley, and Vancleave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3058 8867 3066 8876 3074 8870 3074 8842
3072 8841
TIME...MOT...LOC 1825Z 223DEG 18KT 3070 8862
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
PGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 5:48 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Dec 27, 5:48 AM CST, 6 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service New Orleans LA 548 AM CST Fri Dec 27 2024 ...NEW UPDATE, AVIATION... .UPDATE... Issued at 539 AM CST Fri Dec 27 2024 It appears that we are finally starting to decouple this morning and winds have largely decreased across much of the region. This may become a slight problem with the lower wind speeds in terms of stratus build down fog potential. In fact, the last hour MSY winds have dropped below 10kts and visibilities have dropped to 2SM. Furthermore, over the past half hour here at ASD the winds have dropped to around 05kt and visibilities have dropped from 10SM to now 2SM, partly due because showers, but likely also from stratus build down. We'll keep monitoring, but a short fused dense fog advisory may be needed if more widespread dense fog is apparent through the morning. (Frye) && .SHORT TERM... (Today through Saturday Night) Issued at 301 AM CST Fri Dec 27 2024 A band of convection developed last evening across central and southwest Louisiana along or just slightly a head of an advancing cold frontal boundary. This convection has started to weaken quite considerably over the last hour or two as the upper level trough begins to lift out taking much of the upper forcing along with it. Out ahead of this front the surface flow has actually remained quite moderate as the surface has yet to decouple. This is helping with moisture return and in some instances allowed the surface from cooling much. A low stratus deck continues to reside over the area and some stratus build down fog, if you will, has developed, especially over the lake. Hazy conditions haven't become too consequential this morning as again the moderate low level flow is keeping visibilities at the surface in good shape. The surface frontal boundary is forecast to stall over/near the central Gulf Coast today. Despite the loss of some upper support we cannot rule out additional showers and storms, however, intensity and coverage appear to be limited. Later today and especially tonight we'll begin to monitor an amplifying shortwave over the high plains. As the trough begins to amplify the residual surface front will begin to lift northward as a warm front. Along the front and with dynamic support from a perfectly timed H3 jet arrival, some showers and storms will develop along this boundary. The boundary will surge northward quickly allowing the warm sector to overspread the region by around noon. There is at least some severe weather potential initially with the warm front depending on timing of the upper forcing. Initially north of the front, elevated hailers would be the primary focus, however, right along the boundary, surface based instability will allow for at least a lower-end tornado potential early on as the front surges northward. Going into Saturday afternoon, guidance is a little murky in terms of what to expect. CAMs coming into range tell a very different story depending on the model. The key here is that moderate surface based instability should be around. With the surface low developing over the Delta Region, expect surface winds to back slightly adding at least some element of curvature to the low level hodograph. SRH looks to increase to around 200-300 M2/S2 as the LLJ begins to increase later in the afternoon. A line or broken line of storms should develop along the advancing frontal boundary. Any storm would have the potential to become severe with strong damaging wind gusts, hail, and a tornado potential would also be present. A stronger tornado or two cannot be ruled out over SW Mississippi and generally north of I12 in Louisiana where the higher instability and strongest wind shear will reside. Ahead of the line (or lines) of storms, we'll have to monitor any cells that develop. Supercells wouldn't be out of the question, especially in the unstable highly sheared environment. There are still some questions and potential limitations such as early convection disrupting low level thermals limiting instability, but this could be compensated for with such a strong moisture rich low level flow. Eventually, the front rolls through during the overnight hours Saturday taking the convection east of our region by Sunday morning. As for temperatures, with the strong southerly or southeasterly low level flow, above average is anticipated through the short term with temperatures climbing into the 70s for most both today and Saturday and some locations may end up close to 80F (looking at BTR). (Frye) && .LONG TERM... (Sunday through Thursday) Issued at 301 AM CST Fri Dec 27 2024 Dry west-northwesterly flow sets up behind the passing short wave and frontal boundary. Without much of a plunge in terms of a larger scale trough, temperatures will not change very much...just a little reduced humidity early in the long term. Overall, the pattern evolves to about more of the same...zonal/progressive to start the new workweek. Surface high pressure will see to it that we stay quiet at least Monday. Another upper level impulse begins to amplify over the cornbelt early to midweek next week, however, this feature stays well to our north. Although it does help drag a cold front through the region Tuesday or early Wednesday. Surface high pressure then makes its way east out of Texas and Oklahoma again keeping the weather on the quiet side and it is then that we will have another cool down as the large scale upper trough amplifies east of the Rockies. (Frye) && .AVIATION... (12Z TAFS) Issued at 539 AM CST Fri Dec 27 2024 Overall, IFR conditions expected through much of this cycle for most of the local terminals. There could be some exceptions here or there in terms of slightly better (MVFR/VFR briefly) or slightly worse respectively. Showers and perhaps a thunderstorm or two will be possible. Tried to nailed down timing and confidence with PROBs and TEMPOs again respectively. More low stratus/VIS issues by the end of the cycle with some improvement for MSY between the 24-30 hour window. (Frye) && .MARINE... Issued at 301 AM CST Fri Dec 27 2024 Marine fog over the lakes this morning will continue. Also, surface winds remain in the cautionary headline range at least for the next few hours before winds begin to subside. Going into the weekend southerly winds and seas should stay rather benign. A few showers and thunderstorms will be possible through Saturday night as a cold front moves through the region. This will shift winds to a more northerly direction briefly before returning to a more southerly/onshore flow by the start of the new workweek. (Frye) && .PRELIMINARY POINT TEMPS/POPS... MCB 73 60 72 56 / 70 20 90 80 BTR 78 64 78 59 / 70 20 90 70 ASD 77 62 76 59 / 60 30 80 80 MSY 78 64 76 61 / 50 20 80 70 GPT 71 61 72 60 / 70 40 70 90 PQL 76 62 77 60 / 80 50 70 90 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-534. MS...None. GM...Dense Fog Advisory until 10 AM CST this morning for GMZ534. && UPDATE...RDF SHORT TERM...RDF LONG TERM....RDF AVIATION...RDF MARINE...RDF
In the hours before
Local storm report, Dec 27, 8:32 AM CST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
832 AM CST Fri Dec 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM Tstm Wnd Dmg 8 NNW Pearl River 30.48N 89.81W
12/27/2024 St. Tammany LA Fire Dept/Rescue
Tree damage reported by Fire Department near
Sixth Ward Elementary School as well as
shingle damage to a house across Hwy 41 from
the school. Possible tornado.
&&
JZThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:26 AM CST | Tornado Warning | LIX | Pearl River | 34 min |
| Dec 27, 2:33 PM CST | Dense Fog Advisory | LIX | Amite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more | 16 hr |
| Dec 27, 4:07 PM CST | Special Weather Statement | LIX | Hancock | 53 min |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.